MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS B 123 <4> SYSTEM; BLOOD GAS ANALYZER

ROCHE DIAGNOSTICS COBAS B 123 <4> SYSTEM; BLOOD GAS ANALYZER
Catalog Number 05122287001
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event occurred in (b)(6).
 
Event or Problem Description
The customer complained of discrepant sodium (na) results for 1 patient tested on a cobas b 123 system compared to a beckman coulter analyzer.The na result from the beckman coulter analyzer at 1:59 p.M.Was 162 mmol/l.A sample was obtained at 1:59 p.M.For the cobas b 123 instrument and the na result at 2:09 p.M.Was 152 mmol/l.The customer performed comparison testing with the patient sample for troubleshooting purposes on 4 other cobas b123 instruments: cobas b 123 #1 at 2:11 p.M.Was 156 mmol/l, cobas b 123 #2 at 2:17 p.M.Was 159 mmol/l, cobas b 123 #3 at 2:31 p.M.Was 161 mmol/l, cobas b 123 #4 at 2:37 p.M.Was 161 mmol/l.The customer is concerned with the lower na result of 152 mmol/l from the b 123 instrument in question.There was no allegation that an adverse event occurred.Qc and calibration were acceptable.The na electrode lot number and expiration date were not provided.
 
Additional Manufacturer Narrative
The log files were investigated and it was determined the customer did not apply the recommended correlation factors when comparing measurements from cobas b 123 to a lab analyzer.Retention testing of the lot of na sensors involved met specifications.The investigation did not identify a product problem.A specific root cause could not be determined.

Brand Name
COBAS B 123 <4> SYSTEM
Common Device Name
BLOOD GAS ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
MDR Report Key7960588
Report Number1823260-2018-03627
Device Sequence Number1487649
Product Code CHL
UDI-Device Identifier04015630036950
UDI-Public04015630036950
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K111188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05122287001
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/20/2018
Supplement Date Received by Manufacturer09/20/2018
Initial Report FDA Received Date10/12/2018
Supplement Report FDA Received Date12/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1